Alert archive / Oklahoma / Special Weather Statements in 2014

Special Weather Statement, NWS Tulsa, OK

July 23, 2014Pittsburg County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 23, 2014, 4:29 PM CDT for Pittsburg County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2014, 4:29 PM CDT (21:29 UTC)
Expired
Jul 23, 2014, 5:15 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK

County Pittsburg County, OK

The radar

The Norman radar (KTLX), 144 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2165 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1052 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WWUS84 KTSA 232129
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT WED JUL 23 2014

OKZ073-232215-
PITTSBURG OK-
429 PM CDT WED JUL 23 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN PITTSBURG

AT 428 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF HAYWOOD TO 6 MILES SOUTHEAST OF
BLANCO...MOVING SOUTH AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...KIOWA...PITTSBURG...BLANCO...ASHLAND...
SAVANNA AND HAYWOOD.

WIND GUSTS TO AROUND 50 MPH WILL OCCUR WITH THESE STORMS.



LAT...LON 3460 9588 3468 9589 3469 9609 3499 9609
      3481 9571 3460 9574
TIME...MOT...LOC 2128Z 008DEG 28KT 3490 9610 3467 9573

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 23, 4:18 PM CDT, 11 minutes earlier.

Area forecast discussion, Jul 23, 4:18 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT WED JUL 23 2014

.DISCUSSION...
CONVECTIVE COMPLEX CONTINUES TO MOVE SOUTH AND SOUTHWEST AND WILL
EXIT OUR FORECAST AREA BY AROUND 00Z. NUMEROUS REPORTS OF DAMAGING
WINDS HAVE BEEN RECEIVED WITH THESE STORMS. WILL CANCEL THE HEAT
ADVISORY A FEW HOURS EARLY AS STORM OUTFLOW HAS COOLED THE AIRMASS.

THE HEAT WILL BEGIN TO BUILD BACK THURSDAY AND ESPECIALLY
FRIDAY AND HEAT HEADLINES WILL ALMOST CERTAINLY BE REQUIRED AGAIN
BY FRIDAY INTO THE WEEKEND. TRIPLE DIGIT HEAT IS LIKELY IN PARTS
OF NORTHEAST OKLAHOMA FRIDAY AND WILL EXPAND SOMEWHAT SATURDAY.
THE NAM12 IS ESPECIALLY HOT AND IF IT VERIFIES...EVEN THESE
FORECAST NUMBERS WILL BE SEVERAL DEGREES TOO COOL.

RELIEF IS ON THE WAY BY EARLY NEXT WEEK AS AN UPPER TROF DEVELOPS
OVER THE GREAT LAKES REGION AND DRIVES A COLD FRONT SOUTH ACROSS
OUR AREA. WILL CARRY LOW POPS SUNDAY NIGHT AND MONDAY AS THIS
FRONT MOVES THROUGH.

THE UPPER TROF WILL REMAIN IN PLACE MOST IF NOT ALL OF NEXT WEEK
SO TEMPERATURES WILL REMAIN WELL BELOW NORMAL FOR AN EXTENDED
PERIOD OF TIME. UPPER DISTURBANCES MOVING DOWN THE WESTERN SIDE OF
THE TROF WILL ALSO RESULT IN PERIODIC RAIN CHANCES NEXT WEEK.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  93  74 100 /  10   0   0  10
FSM   72  91  70  97 /  10  10   0  10
MLC   71  93  73  97 /  10  10   0  10
BVO   66  92  70 100 /  10   0   0   0
FYV   64  87  64  93 /  10   0   0  10
BYV   64  86  63  93 /  10  10   0  10
MKO   69  92  71  97 /  10   0   0  10
MIO   66  89  69  96 /  10   0   0  10
F10   70  92  73  98 /  10   0   0   0
HHW   71  94  72  97 /  20  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...16
LONG TERM....05

PLATE
Hazardous weather outlook, Jul 23, 2:07 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
207 PM CDT WED JUL 23 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
207 PM CDT WED JUL 23 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...NIL.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
	AREA...MUCH OF EASTERN OKLAHOMA...ALL WESTERN ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTH OF HIGHWAY 412 AND EAST OF HIGHWAY 69.

HEAVY RAIN.
	RISK...LIMITED.
	AREA....EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A COMPLEX OF SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH
ACROSS FAR EASTERN OKLAHOMA AND FAR WESTERN ARKANSAS THROUGH THE
LATE AFTERNOON. THIS COMPLEX WILL LIKELY MERGE WITH SCATTERED
STORMS DEVELOPING ACROSS WESTERN AND NORTH CENTRAL ARKANSAS THAT
WILL MOVE TO THE SOUTHWEST WITH TIME AND EVENTUALLY IMPACT
SOUTHEAST OKLAHOMA. DAMAGING WIND GUSTS UP TO 70 MPH WILL BE
LIKELY WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA THIS
EVENING. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE THIS
AFTERNOON...ESPECIALLY FROM WEST CENTRAL ARKANSAS THROUGH
SOUTHEAST OKLAHOMA.

HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL CONTINUE ACROSS EAST
CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS...BUT TEMPERATURES WILL
DROP SUBSTANTIALLY AS THE STORMS MOVE THROUGH.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
EAT AND HUMIDITY WILL CONTINUE TO KEEP AFTERNOON HEAT INDICES
OVER 100 DEGREES ACROSS MUCH OF THE AREA....ESPECIALLY FRIDAY AND
SATURDAY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS SUNDAY
AND MONDAY WITH CONSIDERABLY COOLER TEMPERATURES EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jul 23, 3:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
335 PM CDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     TSTM WND DMG     HEAVENER                34.89N 94.60W
07/23/2014                   LE FLORE           OK   EMERGENCY MNGR

            POWER LINES DOWN.

&&

CAS
Local storm report, Jul 23, 3:43 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     TSTM WND DMG     1 E CENTRAL CITY        35.32N 94.23W
07/23/2014                   SEBASTIAN          AR   TRAINED SPOTTER

            TREES SNAPPED AND UPROOTED... FENCE AND ROOF DAMAGE TO
            RESIDENTIAL HOMES... POWER OUT

&&

PBS
Local storm report, Jul 23, 4:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     TSTM WND DMG     2 N VAN BUREN           35.47N 94.35W
07/23/2014                   CRAWFORD           AR   TRAINED SPOTTER

            LARGE BRANCHES AND TREES DOWN. MONOR DAMAGE TO HOMES.
            ESTIMATED 70 MPH.

&&

CAS
Local storm report, Jul 23, 4:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
416 PM CDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     1 W OZARK               35.49N 93.85W
07/23/2014                   FRANKLIN           AR   EMERGENCY MNGR

            2 HOMES DAMAGED WEST OF OZARK.

&&

CAS
Local storm report, Jul 23, 4:18 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     FORT CHAFFEE            35.22N 94.06W
07/23/2014                   FRANKLIN           AR   BROADCAST MEDIA

            METAL BUILDING HEAVILY DAMAGED.

&&

CAS
Special weather statement, Jul 23, 4:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT WED JUL 23 2014

OKZ073-232215-
PITTSBURG OK-
429 PM CDT WED JUL 23 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN PITTSBURG

AT 428 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF HAYWOOD TO 6 MILES SOUTHEAST OF
BLANCO...MOVING SOUTH AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...KIOWA...PITTSBURG...BLANCO...ASHLAND...
SAVANNA AND HAYWOOD.

WIND GUSTS TO AROUND 50 MPH WILL OCCUR WITH THESE STORMS.

LAT...LON 3460 9588 3468 9589 3469 9609 3499 9609
      3481 9571 3460 9574
TIME...MOT...LOC 2128Z 008DEG 28KT 3490 9610 3467 9573

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 11:53 AM CDTSpecial Weather StatementTSANowata, Washington67 min
Jul 23, 12:06 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers, Washington39 min
Jul 23, 12:34 PM CDTSpecial Weather StatementTSAOttawa26 min
Jul 23, 12:42 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers, Wagoner48 min
Jul 23, 12:45 PM CDTSpecial Weather StatementTSADelaware30 min
Jul 23, 12:48 PM CDTSpecial Weather StatementTSAOttawa27 min
Jul 23, 1:04 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Ottawa41 min
Jul 23, 1:30 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Rogers, Wagoner45 min
Jul 23, 2:00 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Rogers, Sequoyah, Wagoner45 min
Jul 23, 2:19 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more41 min
Jul 23, 3:01 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more44 min
Jul 23, 3:40 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pittsburg, Pushmataha65 min
Jul 23, 4:35 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pittsburg, Pushmataha55 min
Jul 23, 5:20 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha40 min
Jul 23, 5:58 PM CDTSevere Thunderstorm WarningTSAChoctaw17 min
Jul 23, 2:12 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington48 min
Jul 23, 3:34 PM CDTAreal Flood AdvisoryTSAFranklin116 min
Jul 23, 4:00 PM CDTFlash Flood WarningTSAFranklin5 hr

Nearby

Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.